MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED3-027-600-50
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id ped3-027-600-40 (b716111); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding two pipeline vantage stents that failed to open.The patient was undergoing a procedure for flow diverter treatment of a right internal carotid artery (r-ica) fusiform aneurysm which extends from the posterior communicating (pcom) segment to the carotid terminus.The aneurysm max diameter was 6.5mm.Patient vessel tortuosity was moderate.It was reported that the devices were prepared per the instructions for use (ifu).The phenom 27 was positioned in the middle cerebral artery (mca).The pipeline 6.0 x 50 was delivered via the phenom microcatheter.The pipeline stent distal end opened in the mca.The surgeon then pulled the device back and apposed at the carotid terminus.While deploying the middle section of the stent down to the anterior genu of the cavernous segment, the pipeline had a ribbon appearance and would not open at the genu.The surgeon attempted multiple manipulations to open the pipeline including wagging and resheathing but was not successful despite multiple attempts so it was decided to resheath and remove the pipeline in the microcatheter.A different size pipeline vantage (6.0 x 40) was then prepared per ifu, delivered, and started deployment.However, the same issue occurred.The distal end opened but during deployment of the middle section of the stent in the anterior genu of the cavernous segment, the pipeline failed to open and had a ribbon appearance.This pipeline vantage stent was also resheathed and removed with the phenom microcatheter.The procedure was abandoned.No flow diverter was implanted and the surgeon closed the femoral artery access.The patient was sent to recovery and discharged the next day with no adverse symptoms.Ancillary devices: phenom 27 micro catheter, navien 058 distal access catheter, aristotle 018 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.The pipeline distal end was opened in a straight segment.The devices failed to open at the genu of the cavernous segment.The failure occurred in a bend.The healthcare provider has not rescheduled this patient for another procedure.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline vantage was returned inside a biohazard bag and a shipping box.Visual inspection summary: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The distal and proximal ends of the braid were opened and frayed.The middle section of the braid was not opened due to the damaged braid.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, advanced resheathing mechanism, or the proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer complaint was confirmed, as the middle of the braid was not opened due to the damaged braid.The cause of the failure to open could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, or user deploying braid in vessel bend.The customer reported that the patient¿s vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.In this event, the damaged braid and the user deploying the braid in the vessel bend may have contributed to the failure to open.The braid can become damaged due to resheathing more than two times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19907636
Report Number2029214-2024-01372
Device Sequence Number8803728
Product Code OUT
UDI-Device Identifier00847536037205
UDI-Public00847536037205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-600-50
Device Catalogue NumberPED3-027-600-50
Device Lot NumberB714234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer08/14/2024
09/03/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/28/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient Weight95 KG